Alert archive / California / Frost Advisories in 2010
Frost Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 20, 2010, 2:07 PM PDT. It took effect at May 21, 2010, 12:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2010, 2:07 PM PDT (21:07 UTC)
- In effect from
- May 21, 2010, 12:00 AM PDT
- Expired
- May 21, 2010, 6:45 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS76 KEKA 202107 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 207 PM PDT THU MAY 20 2010 CAZ004-211015- /O.NEW.KEKA.FR.Y.0016.100521T0700Z-100521T1400Z/ UPPER TRINITY RIVER- 207 PM PDT THU MAY 20 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT FRIDAY. * CLEAR SKIES COMBINED WITH A COLD AIR MASS WILL SUPPORT NEAR FREEZING TEMPERATURES LATE TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
944 WWUS76 KEKA 210947 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 AM PDT FRI MAY 21 2010 CAZ004-211400- /O.CON.KEKA.FR.Y.0016.000000T0000Z-100521T1400Z/ UPPER TRINITY RIVER- 247 AM PDT FRI MAY 21 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * MAINLY CLEAR SKIES COMBINED WITH A COLD AIR MASS WILL SUPPORT NEAR FREEZING TEMPERATURES EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
163 WWUS76 KEKA 211345 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 645 AM PDT FRI MAY 21 2010 CAZ004-211445- /O.CAN.KEKA.FR.Y.0016.000000T0000Z-100521T1400Z/ UPPER TRINITY RIVER- 645 AM PDT FRI MAY 21 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL CONTINUE TO STEADILY RISE THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 20, 4:02 AM PDT, 10 hours 5 minutes earlier.
Area forecast discussion, May 20, 4:02 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 402 AM PDT THU MAY 20 2010 .SYNOPSIS...SHOWERS WILL CONTINUE TO DIMINISH THIS MORNING WITH A BRIEF DRYING PERIOD THROUGH THIS EVENING BEFORE ANOTHER STORM SYSTEM APPROACHES THE REGION. THIS SYSTEM WILL BRING RAIN AND HIGHER ELEVATION SNOW MAINLY TO AREAS NORTH OF CAPE MENDOCINO INTO SATURDAY. && .DISCUSSION...RADAR AND SAT IMAGERY SHOW ISOLD TO SCT SHOWERS FROM CAPE MENDOCINO N WITH PARTLY CLOUDY TO CLEAR SKIES ACROSS CWA. TEMPS DROPPED INTO THE MID TO UPPER 30S ACROSS TRINITY AND MENDOCINO COUNTIES BUT GIVEN THE LIMITED AREAL AND TEMPORAL COVERAGE...DO NOT ANTICIPATE THE NEED FOR A FROST ADVISORY THIS MORNING. SHOWERS WILL DIMINISH THIS MORNING GIVING WAY TO A FAIRLY PLEASANT DAY ACROSS NW CA. THE BREAK WILL BE SHORT LIVED AS UPPER LOW OFF THE BC/WA COAST DIGS S PUSHING ANOTHER WEAK SFC BOUNDARY ACROSS CWA FRI. ANOTHER CHC FOR FROST TO DEVELOP OVERNIGHT ACROSS THE INTERIOR MENDOCINO AND TRINITY ZONES FRI MORNING BUT WILL BE DEPENDENT ON THE AMOUNT OF CLOUD COVER ADVECTING INTO THE REGION OVERNIGHT SO ELECTED TO HOLD OFF ON AN ADVISORY FOR NOW. QPF TOTALS WITH THIS STORM EXPECTED TO BE AROUND .5-.75 INCHES IN DEL NORTE COUNTY AND TAPER TO .25 INCHES TOWARDS CAPE MENDOCINO WITH JUST A FEW HUNDREDTHS EXPECTED TO THE S. A SECOND IMPULSE ROTATING AROUND THE UPPER LOW WILL CONTINUE THE THREAT OF PRECIP THROUGH SAT AS THE UPPER LOW SLOWLY DIGS TOWARDS THE FOUR CORNERS REGION. LIMITED WAA TODAY WILL KEEP SNOW LEVELS IN THE 3-4 KFT OVER NRN HALF OF CWA INTO FRI BEFORE GRADUALLY LOWERING TO 2500-3500 FT WITH ACCUMULATIONS UP TO 2 INCHES POSSIBLE BY SAT MORNING. ANOTHER CONCERN SAT WILL BE THE POTENTIAL FOR CONVECTION AS THE SECOND IMPULSE MOVES ACROSS THE REGION. FCST SOUNDINGS FOR WEAVERVILLE AND SOMES BAR SHOW LIS AROUND 1 WITH TOTAL TOTALS AROUND 50-55. INCLUDED SMALL AREA OF ISOLD TSTMS OVER THE TRINITY ALPS AND SISKIYOU RANGES WHICH IS FAIRLY CONSISTENT WITH SPC GENERAL TSTM AREA. ALTHOUGH MODEL SOLUTIONS DIVERGE HEADING INTO NEXT WEEK...THE PROGRESSIVE PATTERN WITH NW FLOW ALOFT WILL MAINTAIN THE THREAT OF PRECIP AS MINOR SHORT WAVES ADVECT QUICKLY ACROSS THE REGION. THEREFORE...KEPT POPS AT OR ABOVE CLIMO THROUGH THE EXTENDED. BC && .AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE SW TODAY...BRINGING PREDOMINATELY DRY WEATHER AND BRISK NW AFTERNOON WINDS AS THE LAND MASS HEATS UP. WITH RELATIVELY COOL AIR ALOFT...CUMULUS CLOUDS WILL BUILD OVER THE INTERIOR WITH DAYTIME HEATING...BUT CONVECTION WILL BE SHALLOW AND WEAK. && .MARINE...STEEP WESTERLY SWELL WILL CONTINUE TO PRODUCE HAZARDOUS SEA CONDITIONS TODAY. SWELL HAS BEEN UP TO 14 FT @ 13 SECONDS AT B27 NEAR PT ST GEORGE...AND 13 FT @ 13 SECONDS AT ALL THE CDIP BUOYS AS OF 2 AM PDT. IT MAY TAKE TIL DAYBREAK TO REACH B14 NW OF PT ARENA. ENP PEGGED THE SWELL HEIGHTS...WHILE SWAN WAS TOO LOW. SWELL WILL TREND DOWNWARD TODAY. THEREFORE...WILL KEEP SWELL RIGHT AROUND 10 FT TODAY. ENP KEEPS SEAS AROUND 11-12 FT INTO THIS EVENING...BUT ENP TYPICALLY OVER-SHOOTS THE DURATION. BASED ON STEEPNESS...WAVES WILL CONTINUE TO BE HAZARDOUS IN THE OUTER WATERS TONIGHT...WITH WAVES OF 9 FT @ 10 SECONDS. SO THE ADVISORY HAS BEEN PROLONGED. ANOTHER SHORT PERIOD WAVE GROUP WILL BEGIN TO ARRIVE FRI AFTERNOON AND EVENING...SO THE ADVISORIES WILL BE RUN TOGETHER INTO ONE EVENT...EVEN THOUGH SMALL CRAFT ADVISORY CONDITIONS WILL MOST LIKELY NOT EXIST CONTINUOUSLY THROUGH SUNDAY. A COUPLE MORE TROUGHS WILL POUNCE DOWN ON THE RIDGE OVER THE WEEKEND WITH PERIODIC WESTERLY AND NORTHWEST WIND SURGES AND SHORT PERIOD STEEP SEAS. SAT NIGHT AND SUN LOOKS TO BE THE STRONGEST...ESPECIALLY SOUTH OF CAPE MENDO WHERE IT MAY BRIEFLY HIT 25-30 KTS. && .EKA WATCHES/WARNINGS/ADVISORIES... SCA UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ450-455. SCA UNTIL SUN FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 20, 4:45 AM PDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 445 AM PDT THU MAY 20 2010 CAZ001-002-211145- REDWOOD COAST-MENDOCINO COAST- 445 AM PDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-211145- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 445 AM PDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STRONG STORM WILL BRING RAIN AND HIGH ELEVATION SNOW TO NORTHWEST CALIFORNIA FRI. SNOW LEVELS WILL LOWER BELOW THE HIGHEST PASSES BUT SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN AN INCH OR TWO. ANOTHER DISTURBANCE MOVING ACROSS THE REGION SAT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE TRINITY ALPS AND SISKIYOU RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-211145- MENDOCINO INTERIOR- 445 AM PDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S FRI MORNING ALLOWING PATCHY FROST TO DEVELOP IN THE MORE SHELTERED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.